A 47-year-old female asked:
what are the risks of having botox while on warfarin? i'm currently taking 11mg
3 doctor answers
Dr. Benjamin Lerner answered
19 years experience Vascular Surgery
Bleeding: Botox is delivered subcutaneously with a needle, and depending on your inr, you are at an increased risk of local bleeding at the injection site. You should make sure your doctor knows you are on warfarin prior to trating you--they may decide to wait.
Answered on Jun 24, 2014
Dr. John Walker answered
25 years experience Plastic Surgery
Bleeding, bruising: Warfarin stops the blood coagulating, and so if you are injured you will have worse bleeding or bruising.
Answered on Apr 5, 2014
Dr. Alexander Mauskop answered
42 years experience Neurology
Slight risk of bleed: I've been injecting Botox for 18 years for chronic migraines, cluster headaches, trigeminal neuralgia, and other conditions and over the years have had a good number of patients on warfarin (coumadin) and they usually don't have more bleeding than patients who are not on warfarin. Patients on Aspirin are more likely to bleed a little more.
Answered on Dec 17, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month